News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Dermatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Dermatology Answers List

Forum Name: Dermatology Topics

Question: my doctor doesn't know!


 Overthis345 - Wed Mar 26, 2003 6:47 pm

Hi! I have been getting these really strange red marks all over for about 3 weeks now. :? They show up everywhere, arms, stomach, head(face and scalp), legs, even the palms of my hands, soles of my feet, and chest. Sometimes it shows up in raised lines, almost like claw marks, and it's bright red all around. Other times I just get red blobs that aren't raised at all. Neither one itches anymore. In the very first week it was really itchy, I even thought I was getting bitten by something or maybe allergic reaction, but I have elimanated every food, product, and insect I could imagine. I even took a 3 day trip in a hotel, about 4 hours away, where the symptoms persisted. So, I am out of ideas as to what could possibly be causing this. I went to the doctor, but she said all she could tell me is that I had hyperactive mass cells. Well, no kidding! Also, something about a stress reaction was mentioned. The only problem with that theory is that I am so not stressed. I mean I'm 15, happy, great grades, good friends, lots of fun, no problems here! Anyway, she said that no matter what was causing it, the Prednisone she prescribed me would knock it out of my system. I was like, okay, but it has been 10 days, with 5 still to go, and I have seen NO improvement, not even slightly. If anything, it's gotten worse b/c she has forbid me to take Benedryl, Claranex, or anything to lighten the coloring. I want this to go away soon! I always have to wear a jacket to hide it on my arms since it's spring and everyone's in short-sleeves, I look kind of dumb, especially since I can't lay in the tanning bed like this either. Plus I have to go around with these red marks on my face and it looks absolutely disgusting, I'd stay away from me! haha. Anyway, I know I sound like a spoiled brat, sorry, but I really wish there was something I can do. Does anyone have any ideas on what this is, how to treat it, or what kind of a specialist to even go see? Any advice you guys might have will be greatly appreciated. Thanks so much, Katie
 Dr. Yasser Mokhtar - Fri Apr 04, 2003 7:28 pm

User avatar Dear Guest,

i think you should see either a dermatologist (skin diseases specialist) or an allergy specialist.

Thank you very much for using our website http://doctorslounge.com and i hope that you get over this soon.

Yasser Mokhtar, M.D.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here